Alert archive / Illinois / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 28, 2005, 2:58 AM CST for Jackson County, Union County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 2:58 AM CST (08:58 UTC)
- Expired
- Nov 28, 2005, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Jackson County, IL, Union County, IL
The radar
The Paducah radar (KPAH), 79 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 280858
FFWPAH
ILC077-181-281200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
258 AM CST MON NOV 28 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS.
UNION COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 600 AM CST.
* AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT 1 TO 1.5 INCHES OF RAIN HAS ALREADY
FALLEN OVER WESTERN PORTIONS OF JACKSON AND UNION COUNTIES IN JUST
THE PAST HOUR. AS THE LEADING EDGE OF THE THUNDERSTORM ACTIVITY
PROGRESSES EAST...SIMILAR AMOUNTS CAN BE EXPECTED OVER THE REST OF
BOTH COUNTIES. IN ADDITION...HEAVY RAIN BEHIND THE PRIMARY LINE
WILL PRODUCE AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3794 8916 3761 8916 3760 8905 3734 8905
3734 8947 3734 8945 3736 8943 3741 8942
3754 8952 3768 8951 3770 8953 3774 8966
3781 8969 3795 8961
$$1 follow-up statement
000
WGUS73 KPAH 281042
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
434 AM CST MON NOV 28 2005
ILC077-181-281130-
UNION IL-JACKSON IL-
434 AM CST MON NOV 28 2005
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON AND UNION
COUNTIES...
THOUGH RAIN WILL CONTINUE THROUGH DAWN ACROSS SOUTHWEST
ILLINOIS...RATES WILL BE LESS THAN ONE HALF INCH PER HOUR THROUGH
THIS TIME. COORDINATION WITH LOCAL OFFICIALS HAS YIELDED THAT FLOOD
WATERS HAVE RECEDED. SOME LOCATIONS WHICH NORMALLY SEE FLOODING MAY
STILL HAVE SOME STANDING WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
ANY STANDING WATER.
PEOPLE ALONG THE KINKAID CREEK AND THE LOWER BIG MUDDY RIVER SHOULD
BE ALERT FOR POSSIBLE RAPID RISES THROUGHOUT THE MORNING AND INTO
THE EARLY AFTERNOON.
LAT...LON 3794 8916 3761 8916 3760 8906 3735 8905
3735 8944 3742 8941 3755 8952 3768 8950
3771 8953 3774 8965 3781 8968 3795 8961
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 1:03 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Nov 28, 1:03 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 103 AM CST MON NOV 28 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY...AND THE COOL DOWN BEHIND THE COLD FRONT. CURRENTLY SOUTHEAST MISSOURI COUNTIES ARE UNDER A TORNADO WATCH UNTIL 2 AM...REST OF THE PAH FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 6 AM. LARGE AREA OF RAIN IS VERY SLOWLY MAKING ITS WAY EASTWARD...ALREADY EXTENDING ACROSS THE WESTERN HALF OF SOUTHERN ILLINOIS AND JUST STARTING TO MAKE IT INTO WEST KENTUCKY. LINE OF EMBEDDED THUNDERSTORMS EXTENDED FROM RANDOLPH COUNTY ILLINOIS TO STODDARD COUNTY MISSOURI. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY HEAVY RAINFALL...BUT DO NOT EXPECT ANYTHING OVERNIGHT INTO EARLY TOMORROW BUT LOCALIZED MAINLY URBAN WATER PROBLEMS AT BEST. GFS IS FASTER THAN THE NAM PUSHING THE PRE FRONTAL PRECIP/COLD FRONT THROUGH THE PAH FORECAST AREA TODAY INTO THIS EVENING. GFS HAS A BETTER HANDLE ON CURRENT PRECIP LOCATION...SO WILL LEAN TOWARD THE GFS SOLUTION. GFS SHOWS DECENT QPF STILL ACROSS THE PAH FA THROUGH 18Z...ESPECIALLY EAST OF THE MISSISSIPPI RIVER...THEN QUICKLY ENDS PRECIP WEST TO EAST THIS AFTERNOON. CURRENT GRIDS HANDLE THIS WELL AND WILL ONLY MAKE MINOR CHANGES. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS...BACKING OFF BY LATE AFTERNOON. QUIET AND MUCH COOLER WEATHER CAN BE EXPECTED BEHIND THE FRONT LATE TONIGHT LASTING INTO WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. BOTH GFS AND NAM INDICATE A WEAK DRY COLD FRONT MOVING ACROSS THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR THAT WILL LAST INTO THE WEEKEND...KEEPING TEMPERATURES UNSEASONABLY COOL. BY SUNDAY...A RETURN OF SOUTHERLY WINDS WILL HELP TEMPERATURES REBOUND AT LEAST A LITTLE BIT. MAV/MET BOTH INDICATE MORNING HIGHS TODAY...WITH FALLING TEMPERATURES IN THE AFTERNOON. FOR TONIGHT AND BEYOND...USED A MAV/MET BLEND. MADE ONLY MINOR TWEAKS TO THE EXTENDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 27, 12:38 PM CST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1238 PM CST SUN NOV 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1238 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND A HIGH PROBABILITY OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS TONIGHT WILL BECOME SEVERE. BECAUSE OF INCREASING WIND SPEEDS ALOFT...THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THESE WIND FIELDS WILL ALSO SUPPORT THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAIN AND HAIL CANNOT BE RULED OUT WITH THE STRONGEST STORMS. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND ORGANIZE AS THEY TRACK EAST OVER SOUTHERN MISSOURI DURING THE EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI DURING THE ENTIRE NIGHT...WHILE THE BEST CHANCE FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER WILL BE MAINLY AFTER 900 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE TRACKING EAST ACROSS SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY ON MONDAY MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE WILL REMAIN SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORM THREAT WILL SHIFT TO THE KENTUCKY PENNYRILE BY MONDAY AFTERNOON BEFORE ENDING ACROSS THE ENTIRE AREA BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WESTERN AREAS BY LATE EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. BECAUSE THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH...SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. MTF
In the hours before
Local storm report, Nov 27, 11:01 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG BRIAR 36.64N 90.96W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY. 160 NEAR BRIAR.
&&
DLLLocal storm report, Nov 27, 11:54 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
1 HOUSE DESTROYED
&&
DLLLocal storm report, Nov 28, 12:27 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 HOUSE DESTROYED.
&&
DLLSpecial weather statement, Nov 28, 1:07 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CST MON NOV 28 2005 MOZ076-087-111-114-280800- CAPE GIRARDEAU MO-NEW MADRID MO-PERRY MO-SCOTT MO- 107 AM CST MON NOV 28 2005 ...STRONG WIND GUSTS POSSIBLE WITH LINE OF STORMS MOVINIG TOWARD MISSISSIPPI RIVER... AT 105 AM...A LINE OF SHOWERS AND THUNDERSTORMS...INCLUDING SOME STRONG STORMS...STRETCHED FROM NEAR PERRYVILLE...TO JUST WEST OF SIKESTON...TO NEAR BERNIE. THE LINE WAS MOVING EAST AT 20 MPH...AND WILL BE MOVING THROUGH PERRY COUNTY...AND INTO CAPE...SCOTT...AND NEW MADRID COUNTIES...THROUGH 200 AM. WHILE THE LINE WAS MOVING EAST AT 20 MPH...INDIVIDUAL STORMS WERE RACING TO THE NORTHEAST AT 45 TO 50 MPH. THIS ENHANCES THE THREAT OF DAMAGING WINDS AS THE STORMS MOVE TOWARD THE MISSISSIPPI RIVER. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THIS INCOMING LINE OF STORMS. REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 200 AM.
Local storm report, Nov 28, 2:11 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST MORLEY 37.04N 89.61W
11/28/2005 60 MPH SCOTT MO LAW ENFORCEMENT
&&
DLLLocal storm report, Nov 28, 2:23 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
223 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 LARGE 2 STORY HOUSE DESTROYED. ONE 74
YEAR OLD MALE LIVING ON SECOND FLOOR DIED. TWO
INDIVIDUALS LIVING ON FIRST FLOOR NOT INJURED. TIME OF
EVENT ESTIMATED BETWEEN 1035 PM AND 1100 PM CST.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:51 AM CST | Tornado Warning | PAH | Jackson | 24 min |
Nearby
Flash Flood Warnings in Illinois, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.